Alert archive / Pennsylvania / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

September 3, 2015Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 3, 2015, 6:23 PM EDT for Northampton County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2015, 6:23 PM EDT (22:23 UTC)
Expired
Sep 3, 2015, 7:00 PM EDT
In force
37 min
Issued by
NWS Philadelphia/Mount Holly

County Northampton County, PA

The radar

The Philadelphia radar (KDIX), 119 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 459 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
459 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WWUS81 KPHI 032223
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
623 PM EDT THU SEP 3 2015
 
PAZ062-032300-
NORTHAMPTON-
623 PM EDT THU SEP 3 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHAMPTON...
NORTHEASTERN LEHIGH AND SOUTHERN MONROE COUNTIES...

AT 623 PM EDT...A STRONG THUNDERSTORM WAS OVER BELFAST...OR 8 MILES
NORTHWEST OF EASTON...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EASTON...BETHLEHEM...FORKS...WILSON...NAZARETH...PEN ARGYL...WIND
GAP...BATH...BELFAST...WEST EASTON...TATAMY...STEUBEN...GLENDON...OLD
ORCHARD...FREEMANSBURG...STOCKERTOWN...CHAPMAN...EASTLAWN GARDENS AND
PALMER HEIGHTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4062 7520 4064 7540 4067 7543 4067 7544
      4082 7545 4083 7542 4083 7538 4085 7534
      4086 7522
TIME...MOT...LOC 2223Z 351DEG 12KT 4078 7532 
$$

HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 3, 6:05 PM EDT, 18 minutes earlier.

Area forecast discussion, Sep 3, 6:05 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 PM EDT THU SEP 3 2015

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT INTO FRIDAY.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE NORTH SATURDAY,
BEFORE MOVING OFFSHORE SUNDAY. HOWEVER, IT WILL CONTINUE AFFECT THE
AREA THROUGH EARLY NEXT WEEK. A COLD FRONT IS EXPECTED TO APPROACH
THE AREA FROM THE WEST LATE WEDNESDAY, THEN PUSH ACROSS THE AREA
AROUND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
NO BIG CHANGES WITH THIS ESTF UPDATE. UPDATED POPS A BLEND OF
CONTINUITY AND LATEST COSPA/HRRR. VERY DISTINCT SEA BREEZE FRONT
DETECTED ON KDIX WSR88D, JUST PASSED MILLVILLE AIRPORT, ENTERING
SOUTHERN GLOUCESTER AND CAMDEN COUNTIES, PASSED OUR 88D IN WHITING
AND IN WESTERN MONMOUTH AND MIDDLESEX. THE DROP IN TEMPERATURES
BEHIND THE FRONT IS MORE THAN COMPENSATED BY A RISE IN DEW POINTS.

A SURFACE TROUGH CONTINUES TO SHARPEN OVER THE MID-ATLANTIC COASTAL
PLAIN, NOT TOO FAR EAST OF I-95.

DID NOT MAKE MANY CHANGES FROM THIS MORNING'S UPDATE TO THE
AFTERNOON AND EVENING POP/WX GRIDS. WE ARE HIGHLIGHTING TWO SEPARATE
FOR ISOLATED SHOWERS AND STORMS: 1)THE LOWER DELMARVA, WHERE
ENHANCED LOW-LEVEL CONVERGENCE ALONG THE TROUGH AXIS AND LOCALLY
HIGHER INSTABILITY ARE PRESENT AND 2) IN NORTHEAST PA AND NORTHWEST
NJ WELL AHEAD OF A BACKDOOR COLD FRONT WHERE THE FOCUS FOR
CONVECTION IS TERRAIN CIRCULATIONS. CONVECTION IN OUR NORTHERN ZONES
WILL BE DELAYED UNTIL LATE THIS AFTERNOON (AFTER 4 PM) AND THIS
EVENING AS UPSTREAM ACTIVITY OVER NORTH-CENTRAL PA HAS A WEAK STORM
MOTION. THE BETTER LIFT ALONG THE BACKDOOR COLD FRONT WILL REMAIN
NORTH OF THE AREA UNTIL LATE TONIGHT, LIMITED CONVECTIVE COVERAGE.

THE COLD FRONT BOUNDARY WILL START TO MOVE IN FROM THE NORTHEAST
LATE TONIGHT. DO NOT EXPECT MUCH PRECIP WITH IT OVERNIGHT AS THE
BOUNDARY LAYER STABILIZES BEFOREHAND. DEBRIS CLOUDS FROM THIS
EVENING'S CONVECTION WILL IMPACT NE PA AND NW NJ. ELSEWHERE, EXPECT
CLOUDS WILL BE MUCH MORE SCATTERED AND THE WINDS WILL RELAX THIS
EVENING, ALLOWING THE SURFACE TO RADIATE MORE EFFECTIVELY.
INCREASING CLOUDS AND A LIGHT NORTHEAST WIND WILL MOVE SOUTHWESTWARD
DURING THE EARLY MORNING AS THE FRONT APPROACHES. THIS SHOULD LIMIT
THE EXTENT OF FOG DEVELOPMENT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THE BACKDOOR COLD FRONT WILL CONTINUE TO PROGRESS SOUTHWESTWARD THRU
THE AREA ON FRIDAY. THERE WILL BE A LAG BETWEEN THE FROPA AND
ARRIVAL OF THE COOLER AIR. THE FORMER WILL OCCUR IN THE AFTERNOON,
WHEN HIGH PRESSURE OVER SOUTHERN QUEBEC NOSES SOUTHWARD DOWN THE
EASTERN SEABOARD. THIS PRESSURE SURGE WILL BE ACCOMPANIED BY BREEZY
E TO NE WINDS THAT WILL ADVECT COOLER AIR INTO THE AREA. THEREFORE,
THERE IS A CONSIDERABLE TEMPERATURE GRADIENT TOMORROW AFTERNOON,
RANGING FROM THE 70S ALONG THE COAST AND IN NORTHERN NJ TO NEAR 90F
IN EASTERN MD. ANOTHER REASON FOR THE LARGE TEMPERATURE GRADIENT IS
THE CLOUD COVER, WHICH WILL BE HIGHER ACROSS NJ AND NORTHEAST PA
THAN FARTHER TO THE SOUTH AND WEST.

WITH MORE STABLE MARINE AIR ADVECTING INLAND DURING THE DAY, THE
BEST CHANCE FOR SHOWERS AND STORMS WILL BE INLAND (OUT TOWARD
READING AND THE EASTERN SHORE OF THE CHESAPEAKE BAY) AND DURING THE
PEAK HEATING HOURS OF THE AFTERNOON. THE COVERAGE OF SHOWERS AND
STORMS LOOKS TO BE SCATTERED IN THESE FAR WESTERN ZONES AND MORE
ISOLATED CLOSER TO THE DELAWARE VALLEY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
ONCE THE FRONT PUSHES SOUTH OF THE AREA FRIDAY EVENING, ANY
REMAINING SHOWERS WILL MOVE SOUTH OF THE AREA OR DISSIPATE. HIGH
PRESSURE WILL THEN BUILD BACK ACROSS THE EAST COAST FROM THE NORTH
FROM SATURDAY, BEFORE IT MOVES OFFSHORE SUNDAY. THE HIGH WILL
CONTINUE TO AFFECT THE AREA THROUGH TUESDAY, WHICH WILL PROVIDE
MOSTLY DRY WEATHER ACROSS THE AREA. THERE IS SOME GUIDANCE
INDICATING THERE MAY BE SOME SHOWER ACTIVITY ON THE SOUTHERN EDGE
OF THE HIGH PRESSURE ACROSS THE SOUTHERN PORTIONS OF THE AREA OVER
THE WEEKEND INTO MONDAY. ALL INDICATIONS ARE ANY PRECIPITATION
SHOULD BE LIGHT.

ONE THING OF NOTE IS MODELS ARE INDICATING AN AREA OF LOW
PRESSURE DEVELOPING AND STRENGTHENING SLIGHTLY OFF THE SOUTHEAST
COAST OVER THE WEEKEND. THEY MOVE THIS LOW NORTHWARD, WHILE
WEAKENING IT, BUT KEEP IT OFFSHORE AS IT GETS CAUGHT UP IN THE
SOUTHWEST FLOW ALOFT BY TUESDAY. DEPENDING ON HOW CLOSE IT GETS,
THERE COULD BE SOME SCATTERED SHOWERS ACROSS THE AREA ON TUESDAY.

MODELS HAVE SLOWED DOWN A COLD FRONT, WHICH IS NOW FORECAST TO
BEGIN TO APPROACH THE AREA LATE WEDNESDAY AND MOVE ACROSS THE AREA
THURSDAY. THERE IS A SLIGHT CHANCE FOR SHOWERS TO AFFECT THE
NORTHWEST PORTIONS OF THE AREA WEDNESDAY, BUT IT LOOKS MORE LIKELY
WEDNESDAY NIGHT AND THURSDAY FOR THE POTENTIAL FOR PRECIPITATION
FOR THE REST OF THE AREA.

TEMPERATURES COOL OFF SLIGHTLY SATURDAY, FOLLOWED BY A WARMING
TREND SUNDAY THROUGH THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ISOLATED SHOWERS AND STORMS COULD APPROACH ABE AND RDG BETWEEN 20-
01Z. DID NOT INCLUDE THIS IN THE TAFS DUE TO SUCH LOW CHANCES.
OTHERWISE, VFR THRU 06Z. NLY WINDS 5-10 KT THIS AFTN. THE EXCEPTION
IS ACY, WHERE WINDS ARE SELY IN WAKE OF A SEA-BREEZE FRONT. THE SEA
BREEZE WILL LIKELY MAKE IT TO MIV LATE THIS AFTN AND THEN PERHAPS
THE I-95 TERMINALS TOWARD 00Z. A BRIEF WIND SHIFT OUT OF THE SE
WOULD OCCUR.

PATCHY FOG COULD DEVELOP EARLY FRIDAY MORNING BUT A LIGHT NELY WIND
AND CLOUDS SHOULD LIMIT THE EXTENT OF IT. ONLY HAVE MVFR
RESTRICTIONS AT MIV FOR NOW.

NELY WINDS INCREASE DURING THE DAY FRIDAY BEHIND A FRONT TO AROUND
10 KT.

OUTLOOK...

FRIDAY NIGHT-TUESDAY NIGHT...MOSTLY VFR. GUSTY E-NE WINDS AROUND 15-
20 KNOTS SATURDAY AFTERNOON. PATCHY FOG/STRATUS POSSIBLE AROUND
DAYBREAK EACH DAY.

&&

.MARINE...
NO HAZARDS ON THE MARINE ANTICIPATED THRU FRIDAY MORNING. NELY
WINDS WILL INCREASE THOUGH DURING THE DAY FRIDAY AND SCA
CONDITIONS ARE LIKELY TO DEVELOP LATER THAT AFTERNOON IN OUR
NORTHERN ZONES WITH 15- 20 KT WINDS (GUSTS TO 25 KT) AND SEAS OF
4-5 ARE FORECAST TO ARRIVE.

OUTLOOK...

FRIDAY NIGHT-SATURDAY NIGHT...SEAS REMAIN ABOVE SMALL CRAFT
ADVISORY LEVELS WITH THE EASTERLY FETCH BEHIND THE BACKDOOR COLD
FRONT FRIDAY NIGHT INTO SATURDAY. WINDS REMAIN ABOVE SMALL CRAFT
ADVISORY LEVELS BEHIND THE BACKDOOR COLD FRONT AS WELL FRIDAY
NIGHT INTO SATURDAY.

SUNDAY-TUESDAY NIGHT...SEAS EXPECTED TO SUBSIDE BACK BELOW SMALL
CRAFT ADVISORY CONDITIONS BY SUNDAY. WINDS AND SEAS THEN EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH TUESDAY NIGHT.

&&

.RIP CURRENTS...
THE THREAT FOR DANGEROUS RIP CURRENTS WILL BE ENHANCED FRIDAY AND
THE UPCOMING LABOR DAY WEEKEND. NORTHEASTERLY WINDS SURGE BEHIND
A BACKDOOR COLD FRONT OF 10 TO 15 KT WILL ARRIVE FRIDAY MORNING
AND INCREASE TO 15-20 KT FRIDAY AFTERNOON THRU SATURDAY. WAVES
WILL BUILD IN RESPONSE TO THIS WIND SURGE, FORECASTED TO INCREASE
TO 4-7 FT BY LATE IN THE DAY FRIDAY. THE WINDS AND WAVES ALONG THE
COAST SHOULD GRADUALLY SUBSIDE LATE SATURDAY INTO SUNDAY. SUBJECT
TO CHANGE SEVERAL DAYS OUT, BUT IN-HOUSE GUIDANCE IS SUGGESTING A
MODERATE RIP CURRENT RISK FRIDAY AND MODERATE TO POSSIBLY NEAR
HIGH FOR SATURDAY. THE RISK SHOULD SUBSIDE A BIT BY SUNDAY BUT IT
MAY STILL BE MODERATE.

IT IS PARTICULARLY IMPORTANT FOR SAFETY AWARENESS TO SHARE THIS
INFORMATION TO BEACHGOERS AND LIFEGUARDS WITH THE BEACH CROWD
ANTICIPATED TO BE LARGER THAN NORMAL GIVEN IT'S LABOR DAY WEEKEND
AND THERE IS PLENTY OF SUNSHINE IN THE FORECAST.

&&

.CLIMATE...
ALL OUR BIG FOUR CLIMATE SITES HAD THEIR HOTTEST DAY OF THE YEAR
SO FAR TODAY. PHILADELPHIA AND WILMINGTON AT 96, ATLANTIC CITY AT
95 (DAILY RECORD) AND ALLENTOWN AT 94.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM FRIDAY TO 6 PM EDT SATURDAY FOR
     ANZ452>455.
     SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 6 PM EDT SATURDAY FOR
     ANZ450-451.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...GIGI/KLEIN
SHORT TERM...KLEIN
LONG TERM...ROBERTSON
AVIATION...KLEIN/ROBERTSON
MARINE...KLEIN/ROBERTSON
RIP CURRENTS...
CLIMATE...
Hazardous weather outlook, Sep 3, 3:56 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT THU SEP 3 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-042000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
356 PM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-042000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
356 PM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS WILL BE
ENHANCED FRIDAY THROUGH THE WEEKEND. THIS RISK WILL LIKELY BE
GREATEST ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-042000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
356 PM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 3, 5:10 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT THU SEP 3 2015

NJZ007-PAZ055-062-032200-
WARREN-MONROE-NORTHAMPTON-
510 PM EDT THU SEP 3 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN...
NORTHEASTERN NORTHAMPTON AND CENTRAL MONROE COUNTIES...

AT 510 PM EDT...A STRONG THUNDERSTORM WAS OVER SCOTRUN...OR NEAR
MOUNT POCONO...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...EAST STROUDSBURG...EAST BANGOR...STORMVILLE...
SCOTRUN...ANALOMINK...ROSSLAND...TANNERSVILLE...REEDERS...PARADISE
VALLEY...HERNYVILLE...GILBERT...BRODHEADSVILLE...ALPINE MOUNTAIN...
MCMICHAEL...DELAWARE WATER GAP...SAYLORSBURG...POCONO PINES...
STROUDSBURG AND ROSETO.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4113 7545 4115 7522 4090 7510 4085 7547
TIME...MOT...LOC 2110Z 352DEG 10KT 4107 7533

HEAVENER
Special weather statement, Sep 3, 6:00 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 PM EDT THU SEP 3 2015

PAZ054-055-061-062-032230-
CARBON-MONROE-NORTHAMPTON-LEHIGH-
600 PM EDT THU SEP 3 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NORTHAMPTON...NORTH
CENTRAL LEHIGH...SOUTHWESTERN MONROE AND SOUTHEASTERN CARBON
COUNTIES...

AT 600 PM EDT...A STRONG THUNDERSTORM WAS OVER DANIELSVILLE...OR 10
MILES EAST OF LEHIGHTON...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...PALMERTON...SLATINGTON...WALNUTPORT...EMERALD...
BERLINSVILLE...BEERSVILLE...DANIELSVILLE...KUNKLETOWN...COPLAY...
NORTH CATASAUQUA...TRACHSVILLE AND HOKENDAUQUA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4090 7556 4084 7541 4066 7547 4072 7570
TIME...MOT...LOC 2200Z 017DEG 11KT 4083 7551

HEAVENER
Special weather statement, Sep 3, 6:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
623 PM EDT THU SEP 3 2015

PAZ062-032300-
NORTHAMPTON-
623 PM EDT THU SEP 3 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHAMPTON...
NORTHEASTERN LEHIGH AND SOUTHERN MONROE COUNTIES...

AT 623 PM EDT...A STRONG THUNDERSTORM WAS OVER BELFAST...OR 8 MILES
NORTHWEST OF EASTON...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EASTON...BETHLEHEM...FORKS...WILSON...NAZARETH...PEN ARGYL...WIND
GAP...BATH...BELFAST...WEST EASTON...TATAMY...STEUBEN...GLENDON...OLD
ORCHARD...FREEMANSBURG...STOCKERTOWN...CHAPMAN...EASTLAWN GARDENS AND
PALMER HEIGHTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4062 7520 4064 7540 4067 7543 4067 7544
      4082 7545 4083 7542 4083 7538 4085 7534
      4086 7522
TIME...MOT...LOC 2223Z 351DEG 12KT 4078 7532

HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 4:11 PM EDTSmall Craft AdvisoryPHI56 hr
Sep 3, 5:10 PM EDTSpecial Weather StatementPHIMonroe50 min
Sep 3, 6:00 PM EDTSpecial Weather StatementPHILehigh30 min
Sep 3, 6:34 PM EDTSpecial Weather StatementPHISussex26 min

Nearby

Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.